Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 154, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 26, 2018, 8:10 PM CDT for Greenwood County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 8:10 PM CDT (01:10 UTC)
- Expired
- Jun 26, 2018, 8:43 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 70.0 mph
County Greenwood County, KS
The radar
The Wichita radar (KICT), 120 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
931
WUUS53 KICT 270110
SVRICT
KSC073-270215-
/O.NEW.KICT.SV.W.0154.180627T0110Z-180627T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
810 PM CDT TUE JUN 26 2018
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southeastern Greenwood County in southeastern Kansas...
* Until 915 PM CDT.
* At 810 PM CDT, a severe thunderstorm was located 7 miles west of
Toronto, or 10 miles east of Eureka, moving east at 25 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Severy, Fall River, Fall River Lake and Fall River State Park.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3791 9616 3790 9596 3760 9596 3761 9623
TIME...MOT...LOC 0110Z 279DEG 21KT 3779 9609
HAIL...2.50IN
WIND...70MPH
$$
HOWERTON1 follow-up statement
799
WWUS53 KICT 270143
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
843 PM CDT TUE JUN 26 2018
KSC073-270152-
/O.CAN.KICT.SV.W.0154.000000T0000Z-180627T0215Z/
Greenwood KS-
843 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3791 9616 3790 9596 3760 9596 3761 9623
TIME...MOT...LOC 0140Z 279DEG 21KT 3776 9585
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:29 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 6:29 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 629 PM CDT Tue Jun 26 2018 .SHORT TERM...(This evening through Friday night) Issued at 342 PM CDT Tue Jun 26 2018 An upper level low is located over northeast Iowa this afternoon, At the surface, a weak frontal boundary/trough extends from Iowa southwest into southern Kansas. The cluster of thunderstorms that developed ahead of this boundary earlier this morning continues to push E/SE across our far eastern counties at this time. These storms will continue to pose a damaging wind threat as they clear the area. In the wake of this activity, satellite and radar imagery show a residual outflow boundary draped across parts of southern KS. Recently, this boundary has shown signs of shifting NE as southwesterly low/mid level flow ensues. At the same time, upper level ridging is beginning to build in from the Four Corners region. The question, then, is whether or not convection can redevelop along this boundary. The better upper level forcing will be east of the area, suggesting at least some subsidence in its wake. This along with some mid level height rises may be enough to keep a lid on any additional convection. That said, the increasing low/mid level flow/warm air advection this evening combined with at least some weak surface convergence along the boundary may be just enough to allow a few thunderstorms to develop. For now, we'll keep lower-end pops in the forecast to account for this potential. If any storm were to develop, it would be in an environment favorable for severe thunderstorms, primarily capable of damaging wind and large hail. The key takeaway here, though, is the threat of any redevelopment is very much conditional and confidence remains low. Beyond today, the main concern will continue to be the heat as the upper level ridge continues to build east across the Central/Southern Plains. Temperatures warming well into the 90s to near 100 combined with dewpoints in the 70s will allow heat indices to near or exceed 105 both Wednesday and Thursday afternoons, especially east of I-135. For now, we will leave the current area highlighted in the Heat Advisory as is as this is where the best chance of seeing those higher dewpoints/heat indices is. Increasing southwesterly winds may promote better mixing by Thursday/Friday, with the threat of 105+ heat indices being more focused across SE KS. After coordination with surrounding offices, it was decided to extend the Advisory into Thursday afternoon. However, the western tier of counties may be able to be dropped from this advisory Thursday afternoon if the somewhat lower dewpoints pan out. - Martin .LONG TERM...(Saturday through Tuesday) Issued at 342 PM CDT Tue Jun 26 2018 Medium range models continue to remain in good agreement regarding the eastward shift of the upper ridge and the development of a WRN US trough. This should lead to an increased risk of thunderstorms over the weekend along with a subsequent decrease in temperatures (albeit, slight). - Martin && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 627 PM CDT Tue Jun 26 2018 Isolated thunderstorms will continue to develop over eastern Kansas for this evening then should gradually diminish after 06z. Meanwhile VFR conditions will prevail across the region with light south winds in the morning gradually increasing. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 100 75 100 / 30 0 0 0 Hutchinson 73 100 75 101 / 10 0 0 0 Newton 73 98 75 100 / 10 0 0 0 ElDorado 72 97 74 97 / 20 0 0 0 Winfield-KWLD 74 99 75 97 / 30 0 0 0 Russell 70 102 74 104 / 0 0 0 0 Great Bend 70 101 74 102 / 0 0 0 0 Salina 71 102 76 105 / 0 0 0 0 McPherson 72 100 75 102 / 20 0 0 0 Coffeyville 75 96 75 96 / 30 0 0 0 Chanute 74 95 75 96 / 30 0 0 0 Iola 73 95 75 96 / 30 0 0 0 Parsons-KPPF 75 95 75 96 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for KSZ049-051>053-068>072-083-092>096-098>100. && SHORT TERM...RM LONG TERM...RM AVIATION...CDJ
Hazardous weather outlook, Jun 26, 5:37 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 537 PM CDT Tue Jun 26 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 537 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated strong to severe thunderstorms will remain possible this evening across portions of south central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices are expected to climb to around 105 degrees both Wednesday and Thursday afternoon and early evening. See latest heat advisory for additional details. For Friday through Saturday, afternoon heat indices will be around 100 degrees. Storms will return to the forecast for Saturday night through Monday as a cold front approaches the area. Strong storms look possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jun 26, 7:13 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Wichita KS 713 PM CDT TUE JUN 26 2018 KSZ071-072-270100- Woodson KS-Allen KS- 713 PM CDT TUE JUN 26 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Eastern Woodson County in southeastern Kansas... Allen County in southeastern Kansas... * Until 800 PM CDT. * At 710 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Neosho Falls, or 8 miles northwest of Iola...moving southeast at 30 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Iola, Humboldt, La Harpe, Gas, Moran, Neosho Falls, Savonburg, Elsmore, Mildred, Bassett, Petrolia, Iola Airport and Piqua. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3773 9509 3773 9560 3804 9572 3804 9508 TIME...MOT...LOC 0013Z 301DEG 27KT 3802 9551 JAKUB
Local storm report, Jun 26, 7:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TORNADO EUREKA 37.82N 96.29W
06/26/2018 GREENWOOD KS EMERGENCY MNGR
GREENWOOD COUNTY EMERGENCY MANAGER REPORTED
A TORNADO ON THE GROUND PRODUCING STRUCTUAL
DAMAGE AND UPROOTING TREES IN THE TOWN OF
EUREKA.
&&
MARTINLocal storm report, Jun 26, 7:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL EL DORADO 37.82N 96.86W
06/26/2018 E1.50 INCH BUTLER KS TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED IN EL
DORADO.
&&
MARTINLocal storm report, Jun 26, 7:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 W EL DORADO 37.82N 96.89W
06/26/2018 E2.50 INCH BUTLER KS EMERGENCY MNGR
TENNIS BALL SIZE HAIL REPORTED JUST WEST OF
EL DORADO.
&&
MARTINLocal storm report, Jun 26, 7:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL EL DORADO 37.82N 96.86W
06/26/2018 M1.75 INCH Butler KS TRAINED SPOTTER
&&
CDJLocal storm report, Jun 26, 8:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL EL DORADO 37.82N 96.86W
06/26/2018 M2.75 INCH BUTLER KS EMERGENCY MNGR
BUTLER COUNTY EM REPORTING BASEBALL SIZE
HAIL ON THE NW SIDE OF EL DORADO.
&&
MARTINThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 53 min |
| Jun 26, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 45 min |
| Jun 26, 7:13 PM CDT | Special Weather Statement | ICT | Allen | 47 min |
| Jun 26, 7:19 PM CDT | Tornado Warning | ICT | Greenwood | 19 min |
| Jun 26, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 60 min |
| Jun 26, 8:04 PM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Jun 26, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 26, 8:27 PM CDT | Tornado Warning | ICT | Butler | 48 min |
| Jun 26, 8:37 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jun 26, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 67 min |
| Jun 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 56 min |
| Jun 26, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 40 min |
| Jun 26, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 26, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 60 min |
| Jun 26, 9:48 PM CDT | Special Weather Statement | ICT | Butler | 57 min |
| Jun 26, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 38 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 67 min |
| Jun 26, 10:17 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 26, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 44 min |
| Jun 26, 10:32 PM CDT | Special Weather Statement | ICT | Wilson | 28 min |
| Jun 26, 10:41 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Jun 26, 10:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 26, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 25 min |
| Jun 26, 11:46 PM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| Jun 27, 12:27 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Jun 27, 1:13 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 9 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.